Alert archive / California / Red Flag Warnings in 2019

Red Flag Warning 3, NWS Sacramento, CA

August 27, 2019

NWS Sacramento, CA issued this red flag warning at Aug 27, 2019, 3:23 PM PDT. It took effect at Aug 28, 2019, 8:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2019, 3:23 PM PDT (22:23 UTC)
In effect from
Aug 28, 2019, 8:00 AM PDT
Expired
Aug 28, 2019, 6:15 PM PDT
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

706 
WWUS86 KSTO 272223
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
323 PM PDT Tue Aug 27 2019

...Red Flag Warning for Portions of Interior Northern California 
Wednesday...

.Low pressure from the remains of Tropical Storm Ivo is forecast
to move through northern California on Wednesday bringing a
chance of thunderstorms to the area. While high level moisture 
and instability is expected to increase over the region, the lower
levels will remain quite dry. This will result in the potential 
for dry thunderstorms with little or no rainfall. This follows 
several days of very hot and dry weather drying fuels.

CAZ213-214-221-266-268-269-290300-
/O.UPG.KSTO.FW.A.0003.190828T1500Z-190829T0300Z/
/O.NEW.KSTO.FW.W.0003.190828T1800Z-190829T0300Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Stanislaus NF West of the Sierra Crest-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
323 PM PDT Tue Aug 27 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY
FOR LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 221, 266, 268, AND
269...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM PDT Wednesday. The
Fire Weather Watch is no longer in effect. 

* THUNDERSTORMS...Potential for dry thunderstorms with little or 
  no rainfall associated with them. 

* Timing...Wednesday morning through Wednesday evening.

* WIND...Upslope or southwest winds 5 to 15 mph. Gusts up to 25 
  mph mainly over ridges and higher peaks.

* HUMIDITY...Minimum 15-25 percent.

* IMPACTS...Fire starts from dry lightning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
gusty and erratic thunderstorm winds, low relative humidity, and 
warm temperatures can contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
3 follow-up statements
302 
WWUS86 KSTO 280927
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
227 AM PDT Wed Aug 28 2019

...Red Flag Warning for Portions of Interior Northern California
Wednesday...

.Low pressure from the remnants of Tropical Storm Ivo is forecast
to move through northern California today bringing a chance of 
thunderstorms to the area. While high level moisture and 
instability is expected to increase over the region, the lower 
levels will remain quite dry. This will result in the potential 
for dry thunderstorms with little or no rainfall. This follows 
several days of very hot and dry weather drying fuels.

CAZ220-267-281730-
/O.EXB.KSTO.FW.W.0003.190828T1500Z-190829T0300Z/
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
227 AM PDT Wed Aug 28 2019

...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR LIGHTNING FOR FIRE WEATHER ZONES 220 AND 267...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 8 AM this morning to 8 PM PDT
this evening. 

* THUNDERSTORMS...Potential for dry thunderstorms with little or 
  no rainfall associated with them. 

* Timing...Wednesday morning through Wednesday evening.

* WIND...Upslope or southwest winds 5 to 15 mph. Gusts up to 25 
  mph mainly over ridges and higher peaks.

* HUMIDITY...Minimum 15-25 percent.

* IMPACTS...Fire starts from dry lightning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of gusty
and erratic thunderstorm winds, low relative humidity, and warm
temperatures can contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ213-214-221-266-268-269-281730-
/O.EXT.KSTO.FW.W.0003.190828T1500Z-190829T0300Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Stanislaus NF West of the Sierra Crest-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
227 AM PDT Wed Aug 28 2019

...RED FLAG WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
PDT THIS EVENING FOR LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 
221, 266, 268, AND 269...

* THUNDERSTORMS...Potential for dry thunderstorms with little or 
  no rainfall associated with them. 

* Timing...Wednesday morning through Wednesday evening.

* WIND...Upslope or southwest winds 5 to 15 mph. Gusts up to 25 
  mph mainly over ridges and higher peaks.

* HUMIDITY...Minimum 15-25 percent.

* IMPACTS...Fire starts from dry lightning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of gusty
and erratic thunderstorm winds, low relative humidity, and warm
temperatures can contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
512 
WWUS86 KSTO 282134
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
234 PM PDT Wed Aug 28 2019

...Red Flag Warning for Portions of Interior Northern California
Wednesday...

.Low pressure from the remnants of Tropical Storm Ivo moving 
through northern California today is bringing isolated thunderstorms
to the area. While high level moisture and instability is 
expected to increase over the region, the lower levels will remain
quite dry. This will result in the potential for dry 
thunderstorms with little or no rainfall. This follows several 
days of very hot and dry weather drying fuels.

CAZ213-214-220-221-266>269-290300-
/O.CON.KSTO.FW.W.0003.000000T0000Z-190829T0300Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Stanislaus NF West of the Sierra Crest-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
234 PM PDT Wed Aug 28 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 221, 266, 268, AND
269...

* THUNDERSTORMS...Potential for dry thunderstorms with little or 
  no rainfall associated with them. 

* Timing...through the evening.

* WIND...Upslope or southwest winds 5 to 15 mph. Gusts up to 25 
  mph mainly over ridges and higher peaks.

* HUMIDITY...Minimum 15-25 percent.

* IMPACTS...Fire starts from dry lightning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of gusty
and erratic thunderstorm winds, low relative humidity, and warm
temperatures can contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
437 
WWUS86 KSTO 290115
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
615 PM PDT Wed Aug 28 2019

CAZ213-214-220-221-266>269-290215-
/O.CAN.KSTO.FW.W.0003.000000T0000Z-190829T0300Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Stanislaus NF West of the Sierra Crest-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
615 PM PDT Wed Aug 28 2019

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR FIRE WEATHER 
ZONES 213, 214, 220, 221, 266, 267, 268, AND 269...

The National Weather Service in Sacramento has cancelled the Red
Flag Warning. 

Activity has moved north and east of the forecast area...therefore
the Red Flag Warning for Lightning has been cancelled. A Red Flag
Warning remains in effect until 8 pm for areas north of Shasta 
County and for portions of California east of the Sierra crest.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 27, 3:09 AM PDT, 12 hours 14 minutes earlier.

Area forecast discussion, Aug 27, 3:09 AM PDT, 12 hours 14 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
309 AM PDT Tue Aug 27 2019

.SYNOPSIS...
Hot weather continues today, then slight cooling for the remainder
of the week. Slight chance of thunderstorms tonight and Wednesday.

&&

.DISCUSSION...
Clear skies over interior NorCal early this morning other than a
few high clouds beginning to spread northward from central
California. Current temperatures are on the mild side and
generally range from the upper 40s to lower 50s in the colder
mountain valleys to the 70s and lower 80s across the Central
Valley.

Very little change in forecast thinking compared to 24 hours ago.
The hot pattern continues today with the strong broad ridge
keeping the marine layer suppressed. Still some potential for
elevated convection tonight into Wednesday as high level moisture
and tropical remnants move north into NorCal (satellite imagery
indicates some enhanced clouds offshore of central California),
but strong lifting mechanism not evident as broad weakening
circulation moves north (mainly offshore to our west). If storms
develop, they will be high-based with little precipitation.

Slight cooling possible the second half of the week as the ridge
shifts east in response to several short-waves moving by to the
north. This pattern may allow a return of a more robust Delta
Breeze to at least southern portions of the forecast area.

&&

.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)...
Dry weather continues in the extended period as the upper ridge
across the southwest US continues to extend over northern
California. An upper trough approaches the PacNW late this
weekend, although deterministic models runs continue to vary on
the strength of this system and whether this feature will
influence temperatures for NorCal early next week. High
temperatures for the weekend into early next week are forecast to
be near and slightly above normal.

&&

.AVIATION...
VFR conditions are expected for the next 24 hours. Sustained
surface winds generally below 15 knots, with local gusts up to 25
kts in the Carquinez Strait/Delta. High clouds (15-20 kft) will
begin to move north across the area after 00Z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday morning through Wednesday
evening for Burney Basin and Northeast Plateau in Shasta County
Including Northwest Lassen NF north of Lassen NP-Eastern Portion
of Shasta/Trinity NF-Northern Sierra Foothills from 1000 to 3000
Ft. Includes portions of Shasta-Trinity and Butte Units-Northern
Sierra Including Lassen NP and Plumas and Lassen NF/S West of
the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth
Peak)-Northern Sierra Including the Tahoe and ElDorado NF/S West
of the Sierra Crest-Stanislaus NF West of the Sierra Crest.

Heat Advisory until midnight PDT tonight for Northern Sacramento
Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:26 PM PDTSpecial Weather StatementSTOAlpine34 min

Nearby

Red Flag Warnings in California, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.